Sunday, January 23, 2022
No menu items!
Shingular Shingles Relief Spray
HomeDISEASES & CONDITIONSArthritis Pain How to Avoid Accidental Acetaminophen Poisoning

Arthritis Pain How to Avoid Accidental Acetaminophen Poisoning

Accidental poisoning with Acetaminophen

Acetaminophen, the most well-known painkiller in America, is Acetaminophen. Tylenol is the most well-known brand name for Acetaminophen, but it is available under 97 other brands. Paracetamol is the name it is commonly known in many countries. Paracetamol is also available in combination with more than 100 drugs.

Acetaminophen poisoning can occur during flu and cold season for those who use acetaminophen to treat arthritis. Acute liver failure can result from taking twice the recommended dosage of acetaminophen. This is a common occurrence, and it’s not difficult to do. More than 56,000 people were hospitalized for accidental acetaminophen poisonings two years ago. 100 people also died as a result of unintentional overdoses. Even worse, these numbers seem to be increasing.

What is the best way to make this happen?

Because acetaminophen can be found in many products, this is easy to happen. If you are taking the maximum recommended dose of just two acetaminophen-containing products, you can easily take an overdose.

The maximum daily recommended dose of Acetaminophen is 4000mg. This would be equivalent to 8 additional strength acetaminophen tablets per day. For arthritis pain, you might be able to take as much.

Let’s suppose you have the flu and take a Cold & Flu medication to relieve your symptoms. Many products contain acetaminophen, which is the main ingredient to reduce fevers, aches, and pains. This will give you 1000 mg every six hours, or 4000 mg per day.

You put your liver at risk by taking the recommended maximum dose of both products.

This is not the end of the problem. Excedrin can be taken if you have a headache. This is 500 mg more of acetaminophen per dosage. You might be in an accident, or need to have dental work done. Each pill contains between 325 mg and 750 mg of Acetaminophen. This can quickly add up.

Additional complications of Acetaminophen for Arthritis sufferers

Suboptimal detoxification pathways may be the cause of arthritis in some people. These people lack the enzymes required to perform the sulfoxidation necessary to allow the body to properly detoxify and process acetaminophen. Acetaminophen poisoning can occur in these cases even if you take the recommended amount of acetaminophen.

This pathway is also necessary to detoxify many chemicals that we are exposed through our environment and our diet. Chemical exposure can cause our detoxification system to be compromised. Similar to the above, acetaminophen can also cause a deficiency in detoxification, making it difficult for us to deal with daily assaults.

It is better to assume that you already have food sensitivities and chemical sensitivities.

How to Avoid Acetaminophen Poisoning

To determine how much Acetaminophen is in any painkiller or cold medicine, carefully read the label.

For short-term use, healthy young adults shouldn’t exceed 4000 mg daily. Sandra Dawson, RPh and MSHA, a clinical pharmacist, has advised that healthy young adults shouldn’t exceed 3250 mg/day for long-term use. She lectures on pain management in long-term care.

According to Dr William Lee of University of Texas Southwestern Medical Center, people who are at risk of acetaminophen-related damage should not consume more than 2000-3000 mg daily. The elderly and healthy are eligible for this lower maximum dose, as their liver function and kidney function declines with age. This maximum dose is also required for long-term use in vulnerable populations.

RELATED ARTICLES

LEAVE A REPLY

Please enter your comment!
Please enter your name here

- Advertisment -
Google search engine

Most Popular

Recent Comments